It is currently Tue Oct 17, 2017 7:19 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: lorazepam
PostPosted: Wed Feb 15, 2017 12:33 pm 
Offline
New Poster
New Poster

Joined: Wed Feb 15, 2017 12:25 pm
Posts: 3
Hello I just started taking 2MG a day of Lorazepam 1mg in the morning and 1mg in the afternoon and I do not seem to feel any withdraws from Suboxone. I have been on Suboxone for over 6 years I take 2MG daily but the last few weeks I have not taken any just the lorazepam. Does this make sense? I do not want to trade one drug from another but the Lorazepam makes me feel so much better than taking the Suboxone. I am just wondering why I have no withdraws from Suboxone. I know when I wean myself off of Lorazepam in a few weeks I will probably have double side effects from both drugs.
Does anyone understand this? I rather not take any drug but I tell you the Lorazepam helps me with my anxiety so much I would not mind taking it the rest of my life but I am always afraid I will not be able to get it for one reason or another and I do not want those withdraws. Thanks


Top
 Profile  
 
 Post subject: Re: lorazepam
PostPosted: Wed Feb 15, 2017 2:04 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
I can't say why you feel no WD symptoms.Clearly the benzo is helping. Some people just have less difficulty getting off. Still 2 mg/s of suboxone to zero is a big jump...

As to the benzo, I'm sure it is making you feel much better. That's what they do, but like opiates you develop a tolerance and thus need more and more as time goes on. Eventually it's pretty much all pain and
very little gain. The WD is painful and will leave you with more anxiety than you started with when it's all over. At least, that's been my experience.

Were I you I'd get of the lorazepam as quickly as possible before you get addicted. That will allow you to assess where you really are with the sub withdrawal.

Others will no doubt chime in...

Best wishes,
Godfrey


Top
 Profile  
 
 Post subject: Re: lorazepam
PostPosted: Wed Feb 15, 2017 2:22 pm 
Offline
New Poster
New Poster

Joined: Wed Feb 15, 2017 12:25 pm
Posts: 3
Thank you for your thoughts. I am tapering off of Lorazepam now taking only 1 MG a day instead of 1MG in morning and 1MG in the afternoon. I still have suboxone just in case I do feel withdraws. To be honest I had planned on being on Suboxone all of my life I am 58 now but if I could be totally drug free that would be great too. I know I am talking out of both sides of my mouth. I have no problem being on either Lorazepam or Suboxone if needed for the rest of my life I just want to be happy and I am happy at this stage. Its the world that makes me feel like a drug addict being on either pill yet if I had cancer or diabetes I would not be told to get off the pills. I know its all a mind thing. I also know you are right there will be pain from whatever I am doing if I decide to stop. I just do not understand how lorazepam can help with withdraws from 2MG suboxone. I think anxiety is my main problem, I have family history of depression and I know the signs of depression and I do not want to be depressed. Like I mentioned I am happy just do not know the relationship between Suboxone and Lorazepam they are totally 2 different types of drugs. Thanks again for your input and good luck to you.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: lorazepam
PostPosted: Wed Feb 15, 2017 6:01 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Quote:
I just want to be happy...


Well that's not unusual. :D The subs don't do much....except somewhat miraculously allow an opiate addict
to live a normal life without cravings. It really isn't known for doing much for anxiety, though perhaps it might for some people. It does help with depression in some people.

May I ask why you want to go off the suboxone? It's dangerous without a good foundation. Already you're entering into another possible danger zone with the benzo. You sound very aware of this which of course is all to the good.

Benzos are sometimes prescribed to help with WD symptoms, so really the only explanation I have is they're doing a good job masking them. You have no symptoms at all? No restless legs? No yawns? No sniffles? No increased bathroom going?

In any case consider yourself lucky. I just wouldn't assume getting off the Lorazepam is going to be easy. If you have anxiety to begin with, you'll have more anxiety when you try to get off. I think you wrote you're planning on taking them for two weeks. It's good you're cutting your daily dose in half. Maybe you could just skip a day entirely just to keep safer in the interim.

Just some thoughts...

What was your drug of choice, that lead to the buprenorphine...


Top
 Profile  
 
 Post subject: Re: lorazepam
PostPosted: Thu Feb 16, 2017 1:30 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2426
Location: Tennessee
Hey Koakoa (I don't think I got ur username right did I)

Godfrey did a good job in his responses.

If u aren't experiencing withdrawal from suboxone, it's possible that ur not going to. There are ppl who taper low enough that they don't have any symptoms when they stop. I know u said u got down to 2mg, is that right? I have to say that most ppl who stop at 2mg do feel some symptoms of withdrawal, but not everyone is the same. U could be the person who doesn't. Basically u just got to keep taking it one day at a time.

It's also possible that the benzo is masking ur withdrawal a bit. I say this because of an experience I had in rehab when I was coming off oxycodone. They did a 5 day detox. The first day I was given 5 Valium .5mg a day (along with other medication for stomach and sleep ect). The second day was 4 Valium, third day was 3 Valium and so on. So after those five days, on the sixth day, I was given nothing. I felt ok during my detox, no rls, no diarrhea or anything. So I'm day 6 and on I didn't get sick, the only withdrawal I had was fatigue and trouble sleeping. So I guess they gave me that to get me over that first big hump in the rd. Of course this was from oxycodone not buprenorphine. They did a 7 day detox for ppl coming off buprenorphine.

_________________
Jennifer


Top
 Profile  
 
 Post subject: Re: lorazepam
PostPosted: Thu Feb 16, 2017 3:48 pm 
Offline
New Poster
New Poster

Joined: Wed Feb 15, 2017 12:25 pm
Posts: 3
Thank you for your response. I definitely think I will have some type of withdraw symptoms when I completely ( If I decide to completely get off everything) get off lorazepam and suboxone. I think the lorazepam helps me much more than suboxone. Depression runs deeply in my family my mother had a nervous breakdown in the 1970's and was hospitalized ( in mental hospital without any consent from my mom or my dad) until my dad got her out. Things are definitely different today then in the 1970's especially considering mental health. Knowing my family history of depression and addiction I really try to stay on top of my mental health. I am very lucky Alcohol has never been an issue in my family. I think alcohol is so much worse then any lorazepam or suboxone. My husband ( who passed away in 2006) took Ativan for many years I did not know he was addicted to them because I was busy having our children and trying to raise them but I could definitely tell his behavior would change when he did take the Ativan, a change for the better. Prescription medication was never really anything to me growing up marijuana was the bad drug in the 1970's and on. I do know what I am getting into or at least I hope so if not I will go see someone. My main concern for me right now is my 24 year old son ( his father died when he was 14) he seems to want anxiety medication badly and he seeks out for it on the street. He does not know I have any lorazepam and I have no intention on telling him. I simply try to stress how he does not want to go down that road of addicting medication. I really talk to him all the time about that, but I know he still seeks drugs off the street and it breaks my heart. I took him to a doctor so he could talk with someone and they prescribed a depression medication which he took but he seem to really get worse instead of better so he stopped that. Not sure what is going to happen to me and my dilemma but I have strong well power and hope that is what I will need when and if I decide to stop. That is really what I cannot decide to stop or not. I really do not want to but I also do not want to be depended on drugs for my sanity. We will see!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group